Reacción tardía a aminopenicilina asociada con infección por el virus del herpes humano 6 que simula síndrome DRESS

Laura Míguez-Martín, Helena Higelmo-Gómez, Ángela Gómez-Farpón, Francisco Álvarez-Caro

Resumen


Background: DRESS syndrome (rash with eosinophilia and systemic symptoms) is an uncommon and severe drug-induced reaction.

Case report: An 8-year-old boy was diagnosed with tonsillopharyngitis, and treatment with amoxicillin was started. One day later, he presented bilateral malar rash which evolved to generalized erythroderma in two days. He was referred to the emergency room and then he was discharged after the treatment with amoxicillin was discontinued. Five days later, he still had fever, progressive facial and acral edema, and ecchymotic lesions. The laboratory studies showed 6220 leukocytes/mm3 (970 eosinophils/mm3). The pharyngeal culture tested positive to human herpesvirus 6 (HHV-6). The fever, rash and edema disappeared with supportive measures. Based on the results of the allergy tests, a diagnosis of delayed reaction to aminopenicillin associated to HHV-6 mimicking DRESS syndrome was made, with the recommendation to avoid penicillin antibiotics.

Conclusions: The diagnosis of delayed reactions to aminopenicillin and DRESS syndrome requires a high index of suspicion in order to promptly withdraw the offending medication and to avoid delays in the diagnosis.


Palabras clave


DRESS syndrome; Amoxicillin; Human herpesvirus 6; Eosinophilia

Referencias


Kardaun SH, Sekula P, Valeyrie-Allanore L, Liss Y, Chu CY, Creamer D, et al. Drug reaction with eosinophilia and systemic symptoms (DRESS): an original multisystem adverse drug reaction. Results from the prospective RegiSCAR study. Br J Dermatol. 2013;169(5):1071-1080. DOI: 10.1111/bjd.12501

Cacoub P, Musette P, Descamps V, Meyer O, Speirs C, Finzi L, et al. The DRESS syndrome: a literature review. Am J Med. 2011;124(7):588-597. DOI: 10.1016/j.amjmed.2011.01.017

Schlienger RG, Knowles SR, Shear NH. Lamotrigine-associated anticonvulsant hypersensitivity syndrome. Neurology. 1998;51(4):1172-1175. DOI: 10.1212/wnl.51.4.1172

Bocquet H, Bagot M, Roujeau JC. Drug-induced pseudolymphoma and drug hypersensitivity syndrome (Drug Rash with Eosinophilia and Systemic Symptoms: DRESS). Semin Cutan MedSurg. 1996;15(4):250-257.

Fiszenson-Albala F, Auzerie V, Mahe E, Farinotti R, Durand-Stocco C, Crickx B, et al. A 6-month prospective survey of cutaneous drug reactions in a hospital setting. Br J Dermatol. 2003;149(5):1018-1022. DOI: 10.1111/j.1365-2133.2003.05584.x

Ahluwalia J, Abuabara K, Perman MJ, Yan AC. Human herpesvirus 6 involvement in paediatric drug hypersensitivity syndrome. Br J Dermatol. 2015;172(4):1090-1995. DOI: 10.1111/bjd.13512

Tohyama M, Hashimoto K, Yasukawa M, et al. Association of human herpesvirus 6 reactivation with the flaring and severity of drug-induced hypersensitivity syndrome. Br J Dermatol. 2007;157(5):934-40.

Kardaun SH, Sidoroff A, Valeyrie-Allanore L, et al. Variability in the clinical pattern of cutaneous side-effects of drugs with systemic symptoms: does a DRESS syndrome really exist? Br J Dermatol 2007;156(3):609-611. DOI: 10.1111/j.1365-2133.2006.07704.x

Mardivirin L, Valeyrie-Allanore L, Branlant-Redon, Beneton N, Jidar K, Barbaud A, et al. Amoxicillin-induced flare in patients with DRESS (Drug Reaction with Eosinophilia and Systemic Symptoms): report of seven cases and demonstration of a direct effect of amoxicillin on human herpesvirus 6 replication in vitro. Eur J Dermatol 2010;20(1):68-73. DOI: 10.1684/ejd.2010.0821

Shiohara T, Iijima M, Ikezawa Z, Hashimoto K. The diagnosis of a DRESS syndrome has been sufficiently established on the basis of typical clinical features and viral reactivations. Br J Dermatol. 2007;156(5):1083-1084. DOI: 10.1111/j.1365-2133.2007.07807.x




DOI: http://dx.doi.org/10.29262/ram.v66i3.540

Enlaces refback

  • No hay ningún enlace refback.


Licencia de Creative Commons
Este obra está bajo una licencia de Creative Commons Reconocimiento-NoComercial 4.0 Internacional.